Lightning, Anne Arundel
- When
- August 10, 3:42 PM EST
- Where
- Anne Arundel County, Glen Burnie
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Lightning sparked a house fire.
3 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 10, 1:15 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 215 PM EDT TUE AUG 10 2004 .SHORT-TERM (TONIGHT-WED) WEAK S/W FCST TO SKIRT FAR NRN AREAS THIS EVENING AND COULD RESULT IN A FEW STORMS MAINLY NRN ZONES. ELSEWHERE ANY CONVECTION SHOULD BE ISOLATED AND MAINLY TIED TO THE DIURNAL HEATING CYCLE. PATCHY LIGHT FOG (2-4SM VIS) AND DO NOT THINK IT WILL BE WIDESPREAD ENOUGH TO MENTION IT. WED...MIDWEST CDFNT EDGES CLOSER TO THE AREA. BOTH 12Z ETA/GFS SUGGEST BEST CVRG EAST OF THE MTNS. ROSA .LONG TERM (WED NGT-TUE) ID HV TO SAY THAT THE MAIN WORD FOR AT SOME OF THE FCST PD IS UNCERTAINTY. XTND BEGINS W/ INCRSG CLDS AS FNT APRCHS MID ATLC AND THEN GETS CAUGHT UP IN PARALLEL-FLOWING JET. W/ THIS BNDRY OVRHD WL BE CONTINUING THE CHC POPS WED NGT-FRI...BUT DCRSG THE POPS DURG FRI AS THE FNT (HOPEFULLY) CLRS THE CST. W/ XTNSV CDL CVR HIGH TEMPS WL BE A FEW DEGS BLO NRML. ATTM WL STAY OPTIMISTIC W/ THE FCST FOR THE WKND W/ HIGH PRES BLDG IN PUSHING FNT OUT TO SEA. FNT NOT LUKG TO PUSH TOO FAR S..AND BY LATE SUN IT MAY BEGIN BEING INFLUENCED BY BONNIE AS IT MVS INTO THE NRN GULFMEX. AS IT IS SO FAR OUT TIMEWISE ILL BE LVG MON DRY...BUT THIS COULD CHG. AT LONGEST RNG MDLS IMPLY REMNANTS OF BONNIE WL BE GETTING KICKED NE OF THE CWA AS A SHRT WV MVS THRU THE UPPER FLOW. CLRG SKIES..NO POPS. IN A WX FACTOID I DID A SEARCH ON HIGH TEMPS AT DC DURG THE LAST 3 SUMMERS (6/02-8/04). 23 OF 25 HIGH TEMPS OCCURRED IN 02...2 IN 03...NONE IN 04 (SO FAR). FOR BWI ALL 25 ARE FM 02. 92 HAS BEEN THE HIGHEST TEMP AT BOTH DC AND BALT SO FAR THIS SUMMER...AND NOT XPCTG TO SEE THAT ECLIPSED DURG THE NEXT WK. WOODY && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1001 AM EDT TUE AUG 10 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-111030- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- 1001 AM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA AND WASHINGTON DC. .DAY ONE... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE STORMS FOR NORTHERN AND WESTERN MARYLAND...THE EASTERN WEST VIRGINIA PANHANDLE...NORTHERN VIRGINIA AND THE WASHINGTON AND BALTIMORE METRO AREAS. INCREASING HUMIDITY WILL FUEL SCATTERED AFTERNOON THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND PERHAPS SOME HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. ROSA
The Sterling radar (KLWX), 79 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
3 lightning. Local standard time, as filed.
Lightning sparked a house fire.
Lightning sparked a house fire.
A garage was struck by lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2004Every state in 2004This day in weather historyWarnings in Maryland, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421713, 5421712, 5421714.